MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 05/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient wants to optimize distance vision without losing near vision.The iol was exchanged for non-company lens.There was no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction information was provided in d.4.,d.10.Additional information was added in d.9.,h.3., h.6.And h.11.The lens was returned with a small piece of white medical sponge in a plastic bag.Viscoelastic was dried on the lens.The optic was cut into pieces, typical of insertion and removal.The optic portions have cracks into the lens material on the anterior and the posterior surfaces near the central optic zone.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge was used.The specific name of the associated handpiece was not provided; however, the questionnaire response for the selection of handpiece used was, "other".This answer would indicate that a non-qualified handpiece was used.A non-qualified viscoelastic was also indicated.The root cause cannot be determined for the reported complaint.The explanted lens was returned in pieces with additional optic damage.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage present across the anterior and posterior surfaces of the lens.The toric lens (1.50 cyl.) 22.0 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a non-company monofocal toric 22.0 diopter lens.The initial report indicated that a facility representative reported an explanted iol with patient reason is wants to optimize distance vision without losing near vision.The information that a multifocal toric was removed and replaced with a monofocal toric of the same diopter would suggest that the monofocal was an improved selection for this patient's vision needs.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20127232
Report Number1119421-2024-01687
Device Sequence Number3265495
Product Code MJP
UDI-Device Identifier00380652457422
UDI-Public(01)00380652457422(17)270509(11)230511(10)15645933(21)15645933009
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.220
Device Lot Number15645933
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; OCUCOAT OVD; OTHER HANDPIECE; REPLACEMENT: ODYSSEY TORIC, ORT150 +22.0D; UNSPECIFIED HANDPIECE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale